Husbands brain tumour

Hi everyone. 
my husband had a brain tumour removed in April this year. 
he has had 6 wks of radiotherapy/chemotherapy tablets. 
a month off them now into his 2nd  cycle of maximum Chemotherapy tablets. 
this journey has been horrendous.he was  Once a man who worked almost every day, weekends as well a lot of the times, as he was self employed. 
now I see him struggle going up the stairs. 
this last cycle of Chema has completely floored him, his appetite( which was always good) has dwindled. 
he   Dosent talk about his treatment, always saying I’ll leave it down to the experts.

I would like to hear from ppl who are on the same journey. Thanks for listening to me x 

  • Hi Teesie

    welcome to the online community. So sorry to hear about your husband. It's beyond cruel.

    I can relate only too well to your situation. My own husband was given a terminal diagnosis (GBM4) just over a year ago. He too had the surgery and the 6 weeks of chemo/radiotherapy  but he declined to take any further treatment in January this year.  I had to respect his decision. 

    Men aren't great in general about opening up and talking about things in my own experience. My husband rarely comments and merely shrugs and says "it is what it is." (Lord how I hate that phrase now!)

    Everyone's experience of this journey is different. In some ways, we've been lucky. Physically my husband is still fit (he's a 52 year old marathon runner) and he's still able  to run several times a week. His tumour impacted his speech and understanding so that's left him barely able to read, easily confused, he gets muddled up when speaking and can only follow simple instructions. His running is the last piece of his "old life" that he's clinging on to and I dread the day when he can no longer do it. I can see him slowly declining mentally and I'll be honest, its tearing me apart.

    Make sure that you're taking time to take care of yourself. Don't underestimate the toll this is taking on you. Take some "me time" when you can. It's not being selfish- it's essential. 

    This forum and the (+) Carers only forum - Macmillan Online Community have been a great source of support to me over the months. There's always someone here who "gets it".

    Remember too that Macmillan Support Services also offer lots of information, support, financial guidance or just someone to listen. It’s free to call 0808 808 0000. Most services are available 8am to 8pm, 7 days a week. Have a look by Clicking here to see what is available. If you have any technical/medical questions,  we also have our Ask an Expert section, but do allow two to three working days for replies from our expert team.

    Sending you a huge virtual hug. Stay strong.

    love n hugs

    Wee Me xx

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Thank you so much wee me for replying to my message. It makes me feel that I’m not alone, and someone who understands what I’m going through. 
    my husband has lost most of the sight in his left eye, even trying to read the newspaper is an effort for him. We have received great magnifying glasses from the sensory team, which do help him a lot. when his radiotherapy finished I was so happy that he didn’t have any seizures, as they inform you he might, but 3 weeks after that he took 3 seizures in the one night. He stopped breathing and turned blue, I really thought I had lost him. Thank God he was ok. 
    his blood sugars are all over the place at present think it’s to do with the steroids to keep the build up of fluid from gathering. , have an appointment with his own dr in the morning. 
    again Thank you for taking the time for listening. X

  • You're very welcome, Teesie. It's so scary as you just don't know what's coming next. My husband has had a couple of episodes that they've said are seizures. There were two definite ones early on before his surgery but since then his seizures when they happen are more like a record getting the needle stuck - he just goes stuttery and on repeat almost. it worries me that it'll happen when he's out running or out with his friends who may not know what to watch out for.

    He's also had an issue with blood clots since his surgery last year. There's one on the surface of his brain that if it moves or changes could cause carnage. 

    Some days it does just feel like one thing after another, doesn't it?

    Hope you get some support from your dr in the morning. The last time they put my husband on steroids he decided he didn't like taking them but never told me. I discovered almost two weeks later that he'd been binning them! Honestly- worse than a child at times! His CNS gave him fits for that stunt.

    Hang in there

    Wee me xx

    Macmillan Support Line - 0808 808 00 00, 7 days a week between 8am-8pm

  • Thank you so much. John my husband has slept most of last week and still thus week. His appetite has increased again. I just think the last cycle of tablets are too strong. Will definitely be talking to his dr about the strength. Night and God Bless everyone x